Florida, 2005

Heavy Rain in Florida, September 6, 2005

September 6, 2005 · NWS JAX · 1 event in 1 county or zone

85 inches of rainfall between 4-10 pm local time.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter reported 3.85 inches of rainfall between 4-10 pm local time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 6, 8:40 PM EST, 50 minutes earlier.

Area forecast discussion, Sep 6, 8:40 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EDT TUE SEP 6 2005

.UPDATE...IT FEELS LIKE MONSOON SEASON HAS ARRIVED. MULTIPLE BANDS
OF SHOWERS WITH VERY HEAVY RAINS HAVE INUNDATED THE COASTAL COUNTIES
THIS EVENING AND ARE SPREADING WELL INLAND BEFORE FIZZLING. THESE
SHOWERS HAVE PRODUCED WINDS GUSTS OF 40 TO 50 MPH ALONG THE COAST.
MOS GUIDANCE INDICATES SUSTAINED WINDS AROUND 20 KT WILL CONTINUE
OVERNIGHT AND HAVE EXTENDED THE LAKE WIND ADVISORY FOR COASTAL AREAS
BUT ALLOWED IT TO EXPIRE INLAND. NUMEROUS SHOWERS MAY STILL PRODUCE
WINDS GUSTS OF 20 TO 30 MPH INLAND BUT SUSTAINED WINDS WILL BE 15
MPH OR LESS.

SEVERAL REPORTS OF STREET FLOODING OF 4-5 INCHES HAVE BEEN REPORTED
AS WELL AS ONE REPORT OF A FOOT OF WATER AT AN INTERSECTION. HAVE
ISSUED SEVERAL URBAN AND SMALL STREAM FLOOD ADVISORIES AS THESE RAIN
BANDS MOVE OVER THE AREA. DUE TO HEAVY RAINS THAT ARE EXPECTED TO
CONTINUE PERIODICALLY FOR ANOTHER 36 HOURS...HAVE ISSUED A FLOOD
WATCH FOR THE NEAR COASTAL COUNTIES OF NE FLORIDA. HAVE CONFINED THE
FLOOD WATCH TIME FRAME TO WHEN NOREASTER CONDITIONS ARE EXPECTED.
BEYOND THURSDAY MORNING...THE RAINFALL AMOUNT IS DEPENDENT ON WHAT
T.D. 16 DECIDES TO DO.

HAVE UPDATED THE HAZARDOUS WEATHER OUTLOOK...LAKE WIND ADVISORY AND
ZONES TO REFLECT THESE CHANGES.

&&

.MARINE...SEAS HAVE BEEN RUNNING 13 FT FOR 3 HOURS AT BUOY 41012
WHICH IS 43 NM EAST OF ST AUGUSTINE. A SAME TIME A LARGE AREA OF
SHOWERS COVERED THE ENTIRE COASTAL WATERS. SINCE MOST OF THIS HAS
MOVED INLAND LEAVING ONLY A FEW BANDS OF SHOWERS...WILL WAIT FOR THE
00Z AND POSSIBLY 01Z OBS BEFORE GOING THAT HIGH IN THE EVENING
FORECAST. IF SEAS DO NOT SUBSIDE...WILL GO WITH 9 TO 13 FT. ALSO
WINDS HAVE BEEN AROUND 25G30 KT AND IF THIS CONTINUES WILL BUMP UP
WINDS. OTHERWISE WILL NOT CHANGE WINDS...BUT WOULD AT LEAST GO WITH
8 TO 12 FT FOR SEAS.

NO REASON TO LOWER THE HIGH SURF ADVISORY THIS EVENING. TIDAL LEVELS
ARE RUNNING A SOLID 2 FT ABOVE PREDICTIONS...AND VALUES ARE NEARING
THRESHOLDS THAT MAY CAUSE MINOR COASTAL FLOODING. WILL LIKELY UPDATE
THE COASTAL FLOOD STATEMENT...WHICH ALSO HEADLINES THE HIGH SURF
ADVISORY...TO REFLECT THIS. FOR ANYONE DARING ENOUGH TO VENTURE NEAR
THE SURF OVERNIGHT A HIGH RISK OF RIP CURRENTS WILL ALSO CONTINUE.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 AM FOR THE FOLLOWING ZONES:
     DUVAL...FLAGLER...NASSAU...AND PUTNAM.

     HIGH SURF ADVISORY UNTIL 5 AM THU FOR THE FOLLOWING ZONES:
     DUVAL...FLAGLER...NASSAU...AND ST JOHNS.

     FLOOD WATCH UNTIL 10 AM THU FOR THE FOLLOWING ZONES:
     CLAY...DUVAL...FLAGLER...NASSAU...PUTNAM...AND ST JOHNS.

GA...LAKE WIND ADVISORY UNTIL 6 AM FOR THE FOLLOWING ZONES:
     COASTAL CAMDEN...COASTAL GLYNN.

     HIGH SURF ADVISORY UNTIL 5 AM THU FOR THE FOLLOWING ZONES:
     COASTAL CAMDEN AND COASTAL GLYNN.

MARINE...SMALL CRAFT ADVISORY UNTIL THU MORNING FOR THE FOLLOWING
     ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 60 NM.

&&

MKT/MZ
Hazardous weather outlook, Sep 6, 7:10 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
810 PM EDT TUE SEP 6 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-070500-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
810 PM EDT TUE SEP 6 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LAKE WIND ADVISORY FOR COASTAL COUNTIES...
...HIGH SURF ADVISORY IN EFFECT ALONG THE GEORGIA COAST...
...MINOR BEACH EROSION AND SHALLOW COASTAL FLOODING POSSIBLE AT
TIMES OF HIGH TIDE ELSEWHERE ALONG THE COAST...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...
...FLOOD WATCH FOR COASTAL COUNTIES AS WELL AS CLAY AND PUTNAM
COUNTIES...

THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND TROPICAL
DEPRESSION SIXTEEN TO THE SOUTH HAS RESULTED IN A STRONG NORTHEAST
FLOW ACROSS THE AREA. SUSTAINED WINDS 20 MPH WITH HIGHER GUSTS WILL
CONTINUE THROUGH THE EVENING...ESPECIALLY ACROSS EASTERN PARTS OF THE
AREA WHERE A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE LATEST
LAKE WIND ADVISORY FOR MORE INFORMATION.

FOR THE COASTAL AREAS...THE LOCAL NORTHEASTER WILL CONTINUE THROUGH
TONIGHT. THIS STRONG NORTHEAST FLOW HAS RESULTED IN SMALL CRAFT
ADVISORIES FOR ALL COASTAL WATERS. HIGH SURF HAS DEVELOPED ALONG THE
ENTIRE COAST WITH BREAKERS TO NEAR 7 FEET ALONG THE GEORGIA
PORTION...PROMPTING A HIGH SURF ADVISORY. MINOR COASTAL FLOODING AND
BEACH EROSION WILL BE POSSIBLE NEAR TIMES OF HIGH TIDE. SEE THE
LATEST COASTAL HAZARD MESSAGE FOR MORE INFORMATION. THE INCREASED
WIND AND SWELL ACTION WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT
AREA BEACHES TODAY. REFER TO THE LATEST SURF ZONE FORECAST FOR MORE
INFORMATION.

SMALL CRAFT SHOULD REMAIN IN PORT.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE
COASTAL WATERS AND RACE RAPIDLY INLAND AS WE PROGRESS THROUGH THE
DAY. THIS ACTIVITY WILL BE CAPABLE OF PRODUCING WIND GUSTS 40 TO 50
MPH AS WELL AS PERIODS OF VERY HEAVY RAINFALL. SOME AREAS MAY BEGIN
TO EXPERIENCE SOME TRAINING OF SHOWERS ALLOWING THE SAME AREAS TO
RECEIVE RAINFALL FOR AN EXTENDED PERIOD OF TIME. MINOR LOCALIZED
FLOODING WILL BE POSSIBLE IN THESE LOCATIONS. REFER TO LATEST FLOOD
STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

TROPICAL DEPRESSION SIXTEEN IS FORECAST TO MOVE SLOWLY NORTH-
NORTHWEST AND GRADUALLY ORGANIZE OVER THE NEXT FEW DAYS. IT IS MUCH
TOO EARLY TO SPECULATE ON DIRECT IMPACTS FOR THE NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA AREA.  WHAT IS CERTAIN IS THE STRONG LOCAL
NORTHEASTER WILL CONTINUE THROUGH THURSDAY MORNING WITH A
CONTINUATION OF HIGH SURF...MINOR COASTAL FLOODING AND HEAVY
RAINFALL. HEAVIEST RAINFALL IS LIKELY TO BE EAST OF US 301 THROUGH
THURSDAY MORNING.

DEPENDING UPON THE EXACT MOVEMENT AND FUTURE INTENSITY OF THE
STORM...TROPICAL STORM CONDITIONS ARE POSSIBLE OVER SOME PORTION OF
THE REGION ON THURSDAY AND FRIDAY. INTERESTS IN NORTH FLORIDA AND
SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST NATIONAL HURRICANE CENTER
FORECAST AND STATEMENTS FROM NATIONAL WEATHER SERVICE JACKSONVILLE ON
THE THIS SYSTEM.

SMALL CRAFT SHOULD REMAIN IN PORT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK/TRABERT

In the hours before

Special weather statement, Sep 6, 4:07 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 PM EDT TUE SEP 6 2005

FLZ032-033-037-062200-
CLAY-PUTNAM-ST. JOHNS-
507 PM EDT TUE SEP 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN
CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL
600 PM EDT...

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SHOWERS CENTERED ALONG A LINE EXTENDING FROM 15 MILES
EAST OF ST. AUGUSTINE TO 3 MILES NORTHWEST OF BOSTWICK...OR ALONG A
LINE EXTENDING FROM 15 MILES NORTHEAST OF ST. AUGUSTINE BEACH TO 11
MILES NORTH OF PALATKA...MOVING SOUTHWEST AT 30 MPH. THIS CLUSTER OF
SHOWERS WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE...
PICOLATA...BAKERSVILLE...BOSTWICK...ST. AUGUSTINE SOUTH...DUPONT
CENTER...ST. AUGUSTINE SHORES AND ELKTON THROUGH 600 PM EDT. GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
September 6, 9:30 PM EST
Where
Duval County, Jacksonville
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470235.